Localized breather-like excitations in the helicoidal Peyrard-Bishop model of DNA

Conrad Bertrand Tabi, Alidou Mohamadou, Timoleon Crepin Kofane

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

We consider the one-dimensional helicoidal PeyrardBishop (PB) model of DNA dynamics. By means of a method based on the Jacobian elliptic functions, we obtain the exact analytical solution which describes the modulational instability and the propagation of a bright solitary wave on a continuous wave background. It is shown that these solutions depend on the modulational (or Benjamin-Feir) instability criterion. Numerical simulations of their propagation show these excitations to be long-lived and suggest that they are physically relevant for DNA.

Original languageEnglish
Pages (from-to)405-417
Number of pages13
JournalInternational Journal of Biomathematics
Volume2
Issue number4
DOIs
Publication statusPublished - Dec 1 2009

Fingerprint

Breathers
DNA
Excitation
Jacobian Elliptic Function
Propagation
Modulational Instability
Solitary Waves
Solitons
Analytical Solution
Numerical Simulation
Computer simulation
Model
Background

All Science Journal Classification (ASJC) codes

  • Modelling and Simulation
  • Applied Mathematics

Cite this

@article{e7809f63e7ac4837b8b44d2d2b7414c4,
title = "Localized breather-like excitations in the helicoidal Peyrard-Bishop model of DNA",
abstract = "We consider the one-dimensional helicoidal PeyrardBishop (PB) model of DNA dynamics. By means of a method based on the Jacobian elliptic functions, we obtain the exact analytical solution which describes the modulational instability and the propagation of a bright solitary wave on a continuous wave background. It is shown that these solutions depend on the modulational (or Benjamin-Feir) instability criterion. Numerical simulations of their propagation show these excitations to be long-lived and suggest that they are physically relevant for DNA.",
author = "Tabi, {Conrad Bertrand} and Alidou Mohamadou and Kofane, {Timoleon Crepin}",
year = "2009",
month = "12",
day = "1",
doi = "10.1142/S1793524509000777",
language = "English",
volume = "2",
pages = "405--417",
journal = "International Journal of Biomathematics",
issn = "1793-5245",
publisher = "World Scientific Publishing Co. Pte Ltd",
number = "4",

}

Localized breather-like excitations in the helicoidal Peyrard-Bishop model of DNA. / Tabi, Conrad Bertrand; Mohamadou, Alidou; Kofane, Timoleon Crepin.

In: International Journal of Biomathematics, Vol. 2, No. 4, 01.12.2009, p. 405-417.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Localized breather-like excitations in the helicoidal Peyrard-Bishop model of DNA

AU - Tabi, Conrad Bertrand

AU - Mohamadou, Alidou

AU - Kofane, Timoleon Crepin

PY - 2009/12/1

Y1 - 2009/12/1

N2 - We consider the one-dimensional helicoidal PeyrardBishop (PB) model of DNA dynamics. By means of a method based on the Jacobian elliptic functions, we obtain the exact analytical solution which describes the modulational instability and the propagation of a bright solitary wave on a continuous wave background. It is shown that these solutions depend on the modulational (or Benjamin-Feir) instability criterion. Numerical simulations of their propagation show these excitations to be long-lived and suggest that they are physically relevant for DNA.

AB - We consider the one-dimensional helicoidal PeyrardBishop (PB) model of DNA dynamics. By means of a method based on the Jacobian elliptic functions, we obtain the exact analytical solution which describes the modulational instability and the propagation of a bright solitary wave on a continuous wave background. It is shown that these solutions depend on the modulational (or Benjamin-Feir) instability criterion. Numerical simulations of their propagation show these excitations to be long-lived and suggest that they are physically relevant for DNA.

UR - http://www.scopus.com/inward/record.url?scp=77954948261&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=77954948261&partnerID=8YFLogxK

U2 - 10.1142/S1793524509000777

DO - 10.1142/S1793524509000777

M3 - Article

VL - 2

SP - 405

EP - 417

JO - International Journal of Biomathematics

JF - International Journal of Biomathematics

SN - 1793-5245

IS - 4

ER -